MAUDE Adverse Event Report: MEX03 MEXICO-JUAREZ PRESOURCE KIT, CABG (GSVB )607; GENERAL SURGERY TRAY (KIT)

MEX03 MEXICO-JUAREZ PRESOURCE KIT, CABG (GSVB )607; GENERAL SURGERY TRAY (KIT)
Model Number PC24CGSVC
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The jackson pratt drain tubing (b)(4) from the cabg kit/ (b)(4) broke when being removed and was retained inside patient¿s chest.At the time of the investigation the customer sample was not available for evaluation.It is vital to the investigation that the customer sample be available for examination and testing.If the sample becomes available, it can be forwarded to us so further evaluation can be performed.As no lot number was provided, we were unable to trace the device history record (dhr), quality testing performed and corresponding results.The non-conformance report (ncr) data since may 2017 to present was reviewed and no issues that could be related to the catalog and condition reported were found.An analysis of the complaint data was also reviewed for the same time period and demonstrated that this is the second time that this type of issue is reported from this catalog in the last 12 months.Root cause for the reported concern cannot be identified with the amount of information available.It was concluded for samples evaluated from incidents investigated in other product codes for the same condition that this type of failure is commonly caused by product mishandling during surgical procedures.As preventive actions, the customer will be provided with a copy of the instructions for use.It is recommended to strictly follow the instructions provided in the instruction for use (ifu) data included with the product to ensure drains are properly used.According to the instructions for use (ifu).¿drains or tubing should not be handled with any instruments.This can lead to tearing, warping, or weakening and subsequent breakage of the drain.To facilitate removal of the drain, the drain and tubing portions should not be curled, pinched, over-stretched or sutured; either internally or externally.Do not suture the drain(s).Drains should be placed and removed carefully by hand only with a slow, steady pressure.Excessive force may result in breakage.During placement and removal of the drain, do not nick, cut, tear or otherwise damage the drain as this may lead to breakage.Leaving the drain implanted for any period of time which allows for tissue ingrowth around the drain and into the holes, may cause breakage on removal.¿ we will continue to monitor trends and utilize the information as part of continuous improvement.
 
Event or Problem Description
The customer stated that the jackson pratt drain tubing (b)(4) from the cabg kit/ (b)(4) broke when being removed was retained inside the chest of the patient.The patient was taken back to cardiovascular operating room to have the drain surgically removed under general anesthesia where all pieces were retrieved.

Brand Name
KIT, CABG (GSVB )607
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
MEX03 MEXICO-JUAREZ PRESOURCE
c. arcadia 1580 , col. terraza
cd.juarez , chihuahua CP 32 599
MX  CP 32599
MDR Report Key7504533
Report Number1423537-2018-00197
Device Sequence Number2044240
Product Code LRO
UDI-Device Identifier10887488810898
UDI-Public10887488810898
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 05/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberPC24CGSVC
Device Catalogue NumberPC24CGSVC
Device Lot NumberNONE
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2018
Initial Report FDA Received Date05/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age46 YR
Patient Weight127